Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 17, NWS North Platte, NE

April 13, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 13, 2025, 1:09 AM MDT for 26 counties in Nebraska. It took effect at Apr 13, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 1:09 AM MDT (07:09 UTC)
In effect from
Apr 13, 2025, 12:00 PM MDT
Expired
Apr 13, 2025, 8:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

936 
WWUS83 KLBF 130709
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
209 AM CDT Sun Apr 13 2025

NEZ204-206-208>210-219-132130-
/O.UPG.KLBF.FW.A.0014.250413T1800Z-250414T0100Z/
/O.NEW.KLBF.FW.W.0017.250413T1800Z-250414T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
209 AM CDT Sun Apr 13 2025 /109 AM MDT Sun Apr 13 2025/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW HUMIDITY
AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from 1 PM CDT /noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ 
this evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Low 60s to upper 60s.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
732 
WWUS83 KLBF 131935
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
235 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-140345-
/O.NEW.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
/O.CON.KLBF.FW.W.0017.000000T0000Z-250414T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
235 PM CDT Sun Apr 13 2025 /135 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND
NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Monday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph both
  today and Monday.

* RELATIVE HUMIDITY...As low as 15 to 20 percent today and Monday. 

* TEMPERATURES...Up to 70 Sunday and in the 50s to low 60s Monday.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
189 
WWUS83 KLBF 140158
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
858 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-140300-
/O.EXT.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/
/O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
858 PM CDT Sun Apr 13 2025 /758 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING TOMORROW REMAINS IN EFFECT FROM 1 PM CDT 
/NOON MDT/ TO 9 PM CDT /8 PM MDT/ FOR LOW HUMIDITY AND GUSTY 
WINDS FOR CENTRAL AND WESTERN NEBRASKA...

...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 9 PM CDT /8 PM 
MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL 
AND WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 59.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
300 
WWUS83 KLBF 140201
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
901 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-141200-
/O.EXP.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/
/O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
901 PM CDT Sun Apr 13 2025 /801 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR
CENTRAL AND WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 59.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 12, 11:43 PM MDT, 1 hour 26 minutes earlier. Its key messages:

  • Potential for critical fire weather conditions tomorrow across central and western Nebraska.
  • Passage of a cold front will bring cooler temperatures and blustery winds to central and western Nebraska tomorrow through Monday, along with potential for a few light showers along and south of I-80 Sunday night.
  • Temperatures rebound to well above normal by Wednesday, followed by cooler and unsettled conditions late next week and into the weekend.
Area forecast discussion, Apr 12, 11:43 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1243 AM CDT Sun Apr 13 2025

.KEY MESSAGES...

- Potential for critical fire weather conditions tomorrow
  across central and western Nebraska.

- Passage of a cold front will bring cooler temperatures and
  blustery winds to central and western Nebraska tomorrow
  through Monday, along with potential for a few light showers
  along and south of I-80 Sunday night.

- Temperatures rebound to well above normal by Wednesday,
  followed by cooler and unsettled conditions late next week
  and into the weekend.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 305 PM CDT Sat Apr 12 2025

An upper trof moving out of the PacNW will develop a Colorado low
that will track from western Kansas tonight and into the upper
Mississippi valley tomorrow. A strong surface high will build
down from the northern Rockies behind the low and push a cold
front across Nebraska Sunday with strong northwesterly winds
behind the front persisting through Monday. Moisture is quite
limited with no continuous feed evident from either the Pacific
or the Gulf so precipitation potential is low. Aside from a
potential for a stray shower There may be a few showers up
across northwest Nebraska up across northwest Nebraska tonight
into Sunday morning, the best potential for a shower or two
appears to be generally along and south of I-80 Sunday night.
However probabilistic guidance shows just a 10 to 20 percent
chance for any measurable precipitation so expecting little if
any precipitation reaching the ground for the majority of
central and western Nebraska.

Potential is much higher for strong gusty winds behind the front
with a dry boundary layer, steep low level lapse rates, and cold air
advection allowing for efficient downward momentum transfer of
winds aloft to the surface. Probabilistic guidance shows up to
a 70 percent chance for wind gusts at or above 40 mph with the
frontal passage and again as lagging colder air starts surging
down during the afternoon. with the surface low continuing to
strengthen as it moves into the Great Lakes region the pressure
gradient will be slow to relax so the blustery conditions will
continue through Monday.

Temperatures will rise into the middle and upper 60s across
eastern and south central Nebraska ahead of the front tomorrow
but locations across northwest Nebraska up toward the Pine Ridge
will only see temperatures rise into the upper 50s due to the
earlier frontal passage. After lows Sunday night into the 30s,
highs Monday will be at or slightly below normal with middle 50s
near the SD border to lower 60s south of I-80. Lows Monday
night will dip into the 20s so folks getting a jump on the
season should make sure their sprinklers will be safe from the
cold.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 305 PM CDT Sat Apr 12 2025

Ensemble guidance is in agreement advertising a progressive
pattern across the US through next week with a warm ridge
building in the west to start the week, then giving way to a
split flow regime by the latter portion of next week. This
promises to be a dry period for us through midweek and after a
brief cool down Monday temperatures will build back to well
above normal by Wednesday as temperatures aloft approach the
90th percentile. As the split flow regime takes shape with a
closed low sinking into the southwestern US, a cool northern
stream trof will move across the High Plains and push a cold
front through the region with cooler temperatures, blustery
winds, and potential for some showers by Thursday. Unsettled
conditions will then persist through the end of next week and
into the weekend with southwesterly flow aloft bringing some
moisture up form the south ahead of the upper low that will be
ejecting out of the southwest US next weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1238 AM CDT Sun Apr 13 2025

Broken high level cloudiness will persist at times across
north central and western Nebraska through the night into
the day today. Winds will become north to northwest and gusty
as a cold front moves through the area. Gusts over 30 kts are
likely by mid-morning and will continue through the day into
this evening.

&&

.FIRE WEATHER...
Issued at 305 PM CDT Sat Apr 12 2025

There are several moving parts to fire weather conditions
tomorrow with some uncertainty as to how well things will
overlap. Winds will become quite gusty from the northwest with
passage of a cold front early Sunday with a 70 percent chance
for gusts at or above 40mph. Winds will then diminish for a bit
before surging once again as lagging colder air surges in during
the afternoon. Overall, humidity will be higher than in recent
days though there is potential for drier air aloft to work down
behind the frontal passage and before the cooler air surges
down. While there is uncertainty as to how well the winds and
low RH will overlap, the potential for gusts at or above 40mph
is expected to compensate for any non-critical RH to create
critical fire weather conditions across central and western
Nebraska, so have issued a Fire Weather Watch for the entire
region tomorrow afternoon into early Sunday evening. The
blustery winds will continue through Monday and despite cooler
temperatures near or a bit below normal the airmass remains
quite dry so there will be potential once again for critical
fire weather conditions on Monday.

Beyond Monday, winds will ease but continues dryness and rising
temperatures will create very low humidity values during the
afternoon hour so expect potential for critical to near critical
fire weather conditions to persist through the middle of next
week. Rising humidity and increasing potential for showers may
ease fire weather concerns late next week and heading into next
weekend but winds will be starting to increase by Thursday with
a better than 60 percent chance for gusts at or above 30mph late
next week and into the weekend.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this afternoon through this evening
for NEZ204-206-208>210-219.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Taylor
FIRE WEATHER...MBS
Hazardous weather outlook, Apr 12, 1:41 PM MDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
241 PM CDT Sat Apr 12 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-131945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
241 PM CDT Sat Apr 12 2025 /141 PM MDT Sat Apr 12 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Critical fire weather conditions are possible on Sunday, due to low
humidity and gusty winds. A Fire Weather Watch is in effect Sunday
afternoon through Sunday evening.

Near critical fire weather conditions may persist through mid week,
due to a combination of warm temperatures, low humidity, and gusty
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:35 PM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more30 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.